MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the flow was not within the expected range, then a system notice was received indicating that the refrigerant delivery path was obstructed.The coaxial umbilical cable was reconnected without resolve.The coaxial umbilical cable was replaced without resolve.It was noted that no debris was seen in the coaxial port.The tank was replaced without resolve.The balloon catheter was replaced without resolve.The case was aborted while the patient was under general anesthesia.No patient complications have been reported as a result of this event.Additional information reported that a field service visit took place on a later date, the flow meter was out of tolerance and it was adjusted.The console was serviced as appropriate.
 
Additional Manufacturer Narrative
Event summary: patient data files showed at least fourteen applications were performed with catheter 2af284/ 87484 without any issue on the date of the event.The data files confirmed system notice (#50011) indicating that the refrigerant delivery path was obstructed in the beginning of the ablation of the applications two through five with catheter 2af284/ 87484.Bin files showed at least five applications were performed with this catheter on the date of the event.The case was aborted while the patient was under general anesthesia.In conclusion, the reported system notice (#50011) was confirmed through data analysis.The product issue reported (system notice 50011) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key8096909
Report Number3002648230-2018-00866
Device Sequence Number11482952
Product Code LPB
UDI-Device Identifier00643169449596
UDI-Public00643169449596
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR